Alert archive / Minnesota / Snow Advisories in 2008

Snow Advisory 8, NWS Twin Cities, MN

March 26, 200814 counties in Minnesota

NWS Twin Cities, MN issued this snow advisory at Mar 26, 2008, 11:34 AM CDT for 14 counties in Minnesota. It took effect at Mar 27, 2008, 1:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2008, 11:34 AM CDT (16:34 UTC)
In effect from
Mar 27, 2008, 1:00 AM CDT
Expired
Mar 27, 2008, 1:00 PM CDT
In force
12 hr
Issued by
NWS Twin Cities, MN

Counties Blue Earth County, MN, Brown County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Le Sueur County, MN, Martin County, MN, Nicollet County, MN, Redwood County, MN, Rice County, MN, Steele County, MN, Waseca County, MN, Watonwan County, MN, Yellow Medicine County, MN

The radar

The Minneapolis radar (KMPX), 89 km from the middle of the area, began a volume at 16:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 4.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2008-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2008-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1085 m above ground
0-6 km bulk shear
90 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KMPX 261634
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1134 AM CDT WED MAR 26 2008

...PLOWABLE SNOW EXPECTED ACROSS PARTS OF SOUTHWEST AND SOUTH 
CENTRAL MINNESOTA TONIGHT THROUGH EARLY THURSDAY EVENING...

.A SNOW ADVISORY IS IN EFFECT FOR MOST OF SOUTHERN MINNESOTA. THE
ADVISORY IS IN EFFECT FOR PORTIONS OF THE MINNESOTA RIVER VALLEY
OF SOUTHWEST MINNESOTA FROM 1 AM WEDNESDAY NIGHT THROUGH 7 PM
THURSDAY EVENING. THE ADVISORY IS IN EFFECT FOR THE REMAINDER OF
SOUTH CENTRAL MINNESOTA FROM 7 AM THURSDAY MORNING THROUGH 7 PM
THURSDAY EVENING. COMMUNITIES WITHIN THE ADVISORY INCLUDE ALBERT
LEA...MANKATO...OWATONNA...RED WING...AND REDWOOD FALLS.
MADISON...MONTEVIDEO...GRANITE FALLS. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT FOR THE SOUTHERN TWIN CITIES METRO AREA...OR
LOCATIONS NORTH OF THE MINNESOTA RIVER VALLEY.

LOW PRESSURE WILL PUSH EAST OF THE ROCKY MOUNTAINS TODAY AND EJECT
TOWARD EASTERN IOWA BY SUNRISE THURSDAY MORNING. THE FORECAST PATH
OF THIS WEATHER SYSTEM WILL CAUSE SNOW TO OVERSPREAD SOUTHERN
MINNESOTA...WITH THE BULK OF THE SNOWFALL EXPECTED DURING THE DAY
ON THURSDAY. LOCATIONS SOUTH AND WEST OF THE MINNESOTA RIVER
VALLEY ARE MOST LIKELY TO SEE SIGNIFICANT ACCUMULATING SNOWFALL.
LIGHT SNOWFALL...POSSIBLY MIXED WITH RAIN AT ITS ONSET...WILL
LIKELY BEGIN DURING THE EVENING ON WEDNESDAY...SPREAD TOWARD
CENTRAL MINNESOTA OVERNIGHT...AND CONTINUE INTO EARLY THURSDAY
EVENING.

SNOWFALL AMOUNTS OF THREE TO FIVE INCHES ARE EXPECTED IN THE
ADVISORY AREA...WITH THE HIGHER-END AMOUNTS OCCURRING TO THE SOUTH AND
WEST OF A LINE FROM CANBY...TO REDWOOD FALLS...TO ALBERT LEA.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.


MNZ054-056-065>067-261745-
/O.CAN.KMPX.WS.A.0003.080327T0600Z-080328T0000Z/
LAC QUI PARLE-CHIPPEWA-RENVILLE-MCLEOD-SIBLEY-
INCLUDING THE CITIES OF...MADISON...MONTEVIDEO...OLIVIA...
HUTCHINSON...GAYLORD
1134 AM CDT WED MAR 26 2008

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELLED THE WINTER STORM WATCH. 

THE CURRENT FORECAST STORM TRACK PLACES THE POTENTIAL FOR
SIGNIFICANT SNOWFALL AMOUNTS TO THE SOUTH AND WEST OF THE
HUTCHINSON...MADISON...OLIVA...AND MONTEVIDEO VICINITIES.
THEREFORE...THE WINTER STORM WATCH HAS BEEN CANCELLED FOR LAC QUI
PARLE...CHIPPEWA...RENVILLE...MCLEOD...AND SIBLEY COUNTIES.

$$

MNZ069-070-261745-
/O.CAN.KMPX.WS.A.0003.080327T1200Z-080328T0000Z/
SCOTT-DAKOTA-
INCLUDING THE CITIES OF...SHAKOPEE...BURNSVILLE
1134 AM CDT WED MAR 26 2008

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELLED THE WINTER STORM WATCH. 

THE CURRENT FORECAST STORM TRACK PLACES THE POTENTIAL FOR
SIGNIFICANT SNOWFALL AMOUNTS TO THE SOUTH AND WEST OF THE SOUTHERN
TWIN CITIES METRO AREA. THEREFORE...THE WINTER STORM WATCH HAS BEEN
CANCELLED FOR SCOTT AND DAKOTA COUNTIES.

$$

MNZ064-073>075-082-083-091-092-270045-
/O.UPG.KMPX.WS.A.0003.080327T0600Z-080328T0000Z/
/O.NEW.KMPX.SN.Y.0008.080327T0600Z-080328T0000Z/
YELLOW MEDICINE-REDWOOD-BROWN-NICOLLET-WATONWAN-BLUE EARTH-MARTIN-
FARIBAULT-
INCLUDING THE CITIES OF...GRANITE FALLS...REDWOOD FALLS...
NEW ULM...ST. PETER...ST. JAMES...MANKATO...FAIRMONT...BLUE EARTH
1134 AM CDT WED MAR 26 2008

...SNOW ADVISORY IN EFFECT FROM 1 AM TO 7 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A SNOW ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 PM CDT
THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

LOW PRESSURE WILL PUSH EAST OF THE ROCKY MOUNTAINS TODAY AND
EJECT TOWARD EASTERN IOWA BY SUNRISE THURSDAY MORNING. THE
FORECAST PATH OF THIS WEATHER SYSTEM WILL CAUSE SNOW TO OVERSPREAD
SOUTHERN MINNESOTA...WITH THE BULK OF THE SNOWFALL EXPECTED DURING
THE DAY ON THURSDAY. LOCATIONS ALONG AND SOUTH AND WEST OF THE
MINNESOTA RIVER VALLEY ARE MOST LIKELY TO SEE SIGNIFICANT
ACCUMULATING SNOWFALL. LIGHT SNOWFALL...POSSIBLY MIXED WITH RAIN
AT ITS ONSET...WILL LIKELY BEGIN DURING THE EVENING ON
WEDNESDAY...AND CONTINUE INTO EARLY THURSDAY EVENING.

SNOWFALL AMOUNTS OF THREE TO FIVE INCHES ARE EXPECTED IN THE
ADVISORY AREA...WITH THE HIGHER-END AMOUNTS OCCURRING TO THE SOUTH AND
WEST OF A LINE FROM CANBY TO REDWOOD FALLS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MNZ076>078-084-085-093-270045-
/O.UPG.KMPX.WS.A.0003.080327T1200Z-080328T0000Z/
/O.NEW.KMPX.SN.Y.0008.080327T1200Z-080328T0000Z/
LE SUEUR-RICE-GOODHUE-WASECA-STEELE-FREEBORN-
INCLUDING THE CITIES OF...LE SUEUR...FARIBAULT...RED WING...
WASECA...OWATONNA...ALBERT LEA
1134 AM CDT WED MAR 26 2008

...SNOW ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT
THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

LOW PRESSURE WILL PUSH EAST OF THE ROCKY MOUNTAINS TODAY AND
EJECT TOWARD EASTERN IOWA BY SUNRISE THURSDAY MORNING. THE
FORECAST PATH OF THIS WEATHER SYSTEM WILL CAUSE SNOW TO OVERSPREAD
SOUTHERN MINNESOTA...WITH THE BULK OF THE SNOWFALL EXPECTED DURING
THE DAY ON THURSDAY. LOCATIONS ALONG AND SOUTH AND WEST OF THE
MINNESOTA RIVER VALLEY ARE MOST LIKELY TO SEE SIGNIFICANT
ACCUMULATING SNOWFALL. LIGHT SNOWFALL...POSSIBLY MIXED WITH RAIN
AT ITS ONSET...WILL LIKELY BEGIN DURING THE EVENING ON
WEDNESDAY...SPREAD TOWARD CENTRAL MINNESOTA OVERNIGHT...AND
CONTINUE INTO EARLY THURSDAY EVENING. 

SNOWFALL AMOUNTS OF THREE TO FIVE INCHES ARE EXPECTED IN THE
ADVISORY AREA...WITH THE HIGHER-END AMOUNTS OCCURRING TOWARD THE
INTERSTATE 90 CORRIDOR.


A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
4 follow-up statements
000 
WWUS43 KMPX 262008
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
308 PM CDT WED MAR 26 2008

...PLOWABLE SNOW EXPECTED ACROSS PARTS OF SOUTHWEST AND SOUTH
CENTRAL MINNESOTA TONIGHT THROUGH EARLY THURSDAY EVENING...

.A SNOW ADVISORY IS IN EFFECT FOR SOUTHWEST AND SOUTH CENTRAL
MINNESOTA FROM 1 AM WEDNESDAY NIGHT THROUGH 7 PM THURSDAY
EVENING. COMMUNITIES WITHIN THE ADVISORY AREA INCLUDE
WASECA...ALBERT LEA...GRANITE FALLS...REDWOOD FALLS...NEW
ULM...ST. PETER...ST. JAMES...MANKATO...FAIRMONT...AND BLUE EARTH.

LOW PRESSURE WILL CONTINUE TO PUSH EAST OF THE ROCKY MOUNTAINS
TONIGHT...AND EJECT TOWARD EASTERN IOWA BY SUNRISE THURSDAY
MORNING. THE FORECAST PATH OF THIS WEATHER SYSTEM WILL CAUSE SNOW
TO OVERSPREAD SOUTHERN MINNESOTA...WITH THE BULK OF THE SNOWFALL
EXPECTED EARLY THURSDAY. LIGHT SNOWFALL...POSSIBLY MIXED WITH
RAIN AT ITS ONSET...WILL LIKELY BEGIN DURING THE MID TO LATE
EVENING HOURS ACROSS SOUTHWESTERN MINNESOTA...AND SPREAD ACROSS
SOUTH CENTRAL MINNESOTA OVERNIGHT. THE SNOWFALL WILL CONTINUE ON
THURSDAY MORNING. SNOWFALL AMOUNTS OF TWO TO FOUR INCHES ARE
EXPECTED IN THE ADVISORY AREA...WITH HIGHER-END AMOUNTS CLOSER TO
FIVE INCHES POSSIBLE TOWARD THE INTERSTATE 90 CORRIDOR.

THE STORM TRACK OF THIS SYSTEM HAS TRENDED FARTHER SOUTH...SO THE
SNOW ADVISORY HAS BEEN CANCELLED IN LE SUEUR...RICE...GOODHUE...AND
STEELE COUNTIES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

MNZ076>078-085-262115-
/O.CAN.KMPX.SN.Y.0008.080327T1200Z-080328T0000Z/
LE SUEUR-RICE-GOODHUE-STEELE-
INCLUDING THE CITIES OF...LE SUEUR...FARIBAULT...RED WING...
OWATONNA
308 PM CDT WED MAR 26 2008

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELLED THE SNOW ADVISORY. 

THE STORM TRACK OF THIS SYSTEM HAS TRENDED FARTHER SOUTH...SO THE
POTENTIAL FOR SIGNIFICANT SNOWFALL HAS ENDED IN THE LE
SUEUR...FARIBAULT...RED WING...AND OWATONNA VICINITIES.
THEREFORE...THE SNOW ADVISORY HAS BEEN CANCELLED IN LE
SUEUR...RICE...GOODHUE...AND STEELE COUNTIES.

$$

MNZ084-093-270415-
/O.EXT.KMPX.SN.Y.0008.080327T0600Z-080328T0000Z/
WASECA-FREEBORN-
INCLUDING THE CITIES OF...WASECA...ALBERT LEA
308 PM CDT WED MAR 26 2008

...SNOW ADVISORY NOW IN EFFECT FROM 1 AM TO 7 PM CDT THURSDAY...

THE SNOW ADVISORY IS NOW IN EFFECT FROM 1 AM TO 7 PM CDT
THURSDAY. 

LOW PRESSURE WILL CONTINUE TO PUSH EAST OF THE ROCKY MOUNTAINS
TONIGHT...AND EJECT TOWARD EASTERN IOWA BY SUNRISE THURSDAY
MORNING. THE FORECAST PATH OF THIS WEATHER SYSTEM WILL CAUSE SNOW
TO OVERSPREAD SOUTHERN MINNESOTA...WITH THE BULK OF THE SNOWFALL
EXPECTED EARLY THURSDAY. LIGHT SNOWFALL...POSSIBLY MIXED WITH
RAIN AT ITS ONSET...WILL LIKELY BEGIN DURING THE MID TO LATE
EVENING HOURS ACROSS SOUTHWESTERN MINNESOTA...AND SPREAD ACROSS
SOUTH CENTRAL MINNESOTA OVERNIGHT. THE SNOWFALL WILL CONTINUE ON
THURSDAY MORNING. SNOWFALL AMOUNTS OF TWO TO FOUR INCHES ARE
EXPECTED IN THE ADVISORY AREA...WITH THE HIGHER-END AMOUNTS CLOSER
TO FIVE INCHES OCCURRING TOWARD THE INTERSTATE 90 CORRIDOR.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MNZ064-073>075-082-083-091-092-270415-
/O.CON.KMPX.SN.Y.0008.080327T0600Z-080328T0000Z/
YELLOW MEDICINE-REDWOOD-BROWN-NICOLLET-WATONWAN-BLUE EARTH-MARTIN-
FARIBAULT-
INCLUDING THE CITIES OF...GRANITE FALLS...REDWOOD FALLS...
NEW ULM...ST. PETER...ST. JAMES...MANKATO...FAIRMONT...BLUE EARTH
308 PM CDT WED MAR 26 2008

...SNOW ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 PM CDT
THURSDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 PM CDT THURSDAY.

LOW PRESSURE WILL CONTINUE TO PUSH EAST OF THE ROCKY MOUNTAINS
TONIGHT...AND EJECT TOWARD EASTERN IOWA BY SUNRISE THURSDAY
MORNING. THE FORECAST PATH OF THIS WEATHER SYSTEM WILL CAUSE SNOW
TO OVERSPREAD SOUTHERN MINNESOTA...WITH THE BULK OF THE SNOWFALL
EXPECTED EARLY THURSDAY. LIGHT SNOWFALL...POSSIBLY MIXED WITH
RAIN AT ITS ONSET...WILL LIKELY BEGIN DURING THE MID TO LATE
EVENING HOURS ACROSS SOUTHWESTERN MINNESOTA...AND SPREAD ACROSS
SOUTH CENTRAL MINNESOTA OVERNIGHT. THE SNOWFALL WILL CONTINUE ON
THURSDAY MORNING. SNOWFALL AMOUNTS OF TWO TO FOUR INCHES ARE
EXPECTED IN THE ADVISORY AREA...WITH THE HIGHER-END AMOUNTS CLOSER
TO FIVE INCHES OCCURRING TOWARD THE INTERSTATE 90 CORRIDOR.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS43 KMPX 270157
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
857 PM CDT WED MAR 26 2008

...PLOWABLE SNOW EXPECTED ACROSS PARTS OF SOUTHWEST AND SOUTH
CENTRAL MINNESOTA TONIGHT INTO THURSDAY...

.A SNOW ADVISORY IS IN EFFECT FOR SOUTHWEST AND SOUTH CENTRAL
MINNESOTA FROM 1 AM TONIGHT THROUGH 7 PM THURSDAY EVENING.
COMMUNITIES WITHIN THE ADVISORY AREA INCLUDE ALBERT LEA...REDWOOD
FALLS...NEW ULM...ST. JAMES...MANKATO...FAIRMONT ...AND BLUE
EARTH.

LOW PRESSURE WILL CONTINUE TO PUSH EAST OF THE ROCKY MOUNTAINS
TONIGHT...AND EJECT TOWARD MISSOURI BY SUNRISE THURSDAY
MORNING. THE FORECAST PATH OF THIS WEATHER SYSTEM WILL CAUSE SNOW
TO OVERSPREAD FAR SOUTHERN MINNESOTA...WITH THE BULK OF THE
SNOWFALL EXPECTED AFTER MIDNIGHT INTO THURSDAY MORNING. THE SNOW
MAY MIX BRIEFLY WITH RAIN AT THE ONSET. SNOWFALL AMOUNTS OF TWO
TO FIVE INCHES ARE EXPECTED IN THE ADVISORY AREA...WITH GREATEST
AMOUNTS TOWARD THE INTERSTATE 90 CORRIDOR.

THE STORM TRACK OF THIS SYSTEM HAS TRENDED FARTHER SOUTH...SO THE
SNOW ADVISORY HAS BEEN CANCELLED IN YELLOW MEDICINE...
NICOLLET...AND WASECA COUNTIES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

MNZ064-075-084-270300-
/O.CAN.KMPX.SN.Y.0008.080327T0600Z-080328T0000Z/
YELLOW MEDICINE-NICOLLET-WASECA-
INCLUDING THE CITIES OF...GRANITE FALLS...ST. PETER...WASECA
857 PM CDT WED MAR 26 2008

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELLED THE SNOW ADVISORY.

THE STORM TRACK OF THIS SYSTEM HAS TRENDED FARTHER SOUTH...SO THE
SNOW ADVISORY HAS BEEN CANCELLED IN YELLOW MEDICINE...
NICOLLET...AND WASECA COUNTIES.

LIGHT SNOW WILL DEVELOP OVERNIGHT AND CONTINUE INTO THURSDAY
MORNING. TOTAL ACCUMULATIONS WILL RANGE FROM 1 TO 2 INCHES.

$$

MNZ073-074-082-083-091>093-271000-
/O.CON.KMPX.SN.Y.0008.080327T0600Z-080328T0000Z/
REDWOOD-BROWN-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...REDWOOD FALLS...NEW ULM...ST. JAMES...
MANKATO...FAIRMONT...BLUE EARTH...ALBERT LEA
857 PM CDT WED MAR 26 2008

...SNOW ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 PM CDT
THURSDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 PM CDT THURSDAY.

LOW PRESSURE WILL CONTINUE TO PUSH EAST OF THE ROCKY MOUNTAINS
TONIGHT...AND EJECT TOWARD MISSOURI BY SUNRISE THURSDAY
MORNING. THE FORECAST PATH OF THIS WEATHER SYSTEM WILL CAUSE SNOW
TO OVERSPREAD FAR SOUTHERN MINNESOTA...WITH THE BULK OF THE
SNOWFALL EXPECTED AFTER MIDNIGHT INTO THURSDAY MORNING. THE SNOW
MAY MIX BRIEFLY WITH RAIN AT THE ONSET. SNOWFALL AMOUNTS OF TWO
TO FIVE INCHES ARE EXPECTED IN THE ADVISORY AREA...WITH GREATEST
AMOUNTS TOWARD THE INTERSTATE 90 CORRIDOR.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

TRH
000 
WWUS43 KMPX 270811
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
311 AM CDT THU MAR 27 2008

...SNOWFALL WILL CONTINUE ACROSS FAR SOUTH CENTRAL MINNESOTA THIS MORNING...

.A SNOW ADVISORY IS IN EFFECT FOR WATONWAN...MARTIN...FARIBAULT...AND
FREEBORN COUNTIES IN SOUTH CENTRAL MINNESOTA UNTIL 1 PM CDT THIS
AFTERNOON.

LOW PRESSURE MOVING ACROSS SOUTHERN KANSAS WILL CONTINUE TO PUSH
MOISTURE NORTHWARD TOWARDS SOUTHERN MINNESOTA. HIGH PRESSURE OVER
SOUTHERN CANADA HAS BEEN PROVIDING VERY DRY AIR TO THE REGION
WHICH HAS HELPED SUPPRESS THE NORTHWARD EXTENT OF THE SNOWFALL. AS
A RESULT THE ADVISORY HAS BEEN CANCELED FOR REDWOOD...BROWN...AND
BLUE EARTH COUNTIES.

AREAS ALONG THE INTERSTATE 90 CORRIDOR INCLUDED IN THE ADVISORY MAY
SEE 1 TO 2 INCHES OF ADDITIONAL SNOWFALL THIS MORNING...WITH THE
GREATEST AMOUNTS ACROSS MARTIN COUNTY AND SOUTHERN WATONWAN
COUNTY. IT IS POSSIBLE THAT 3 ADDITIONAL INCHES MAY FALL IN
ISOLATED PARTS OF THESE COUNTIES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

MNZ073-074-083-270915-
/O.CAN.KMPX.SN.Y.0008.000000T0000Z-080328T0000Z/
REDWOOD-BROWN-BLUE EARTH-
INCLUDING THE CITIES OF...REDWOOD FALLS...NEW ULM...MANKATO
311 AM CDT THU MAR 27 2008

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELED THE SNOW ADVISORY. 

DRY AIR MOVING SOUTHWARD OUT OF CANADA HAS LIMITED THE AMOUNT OF
SNOW MOVING INTO REDWOOD...BROWN...AND BLUE EARTH COUNTIES. LIGHT
SNOW WILL CONTINUE THROUGH THE MORNING BUT ACCUMULATIONS WILL BE
LESS THAN AN INCH.

$$

MNZ082-091>093-271615-
/O.EXT.KMPX.SN.Y.0008.000000T0000Z-080327T1800Z/
WATONWAN-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...ST. JAMES...FAIRMONT...BLUE EARTH...
ALBERT LEA
311 AM CDT THU MAR 27 2008

...SNOW ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON.

LOW PRESSURE MOVING ACROSS SOUTHERN KANSAS WILL CONTINUE TO PUSH
MOISTURE NORTHWARD TOWARDS SOUTHERN MINNESOTA. AREAS ALONG THE
INTERSTATE 90 CORRIDOR INCLUDED IN THE ADVISORY MAY SEE 1 TO 2
INCHES OF ADDITIONAL SNOWFALL THIS MORNING...WITH THE GREATEST
AMOUNTS ACROSS MARTIN COUNTY AND SOUTHERN WATONWAN COUNTY. IT IS
POSSIBLE THAT 3 ADDITIONAL INCHES MAY FALL IN ISOLATED PARTS OF
THESE COUNTIES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

RAH/MDB
000 
WWUS43 KMPX 271759
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1259 PM CDT THU MAR 27 2008

...SNOW WILL CONTINUE COMING TO AN END ACROSS EXTREME SOUTH
CENTRAL MINNESOTA...

.SNOW WILL CONTINUE DIMINISHING ALONG AND SOUTH OF THE INTERSTATE
90 CORRIDOR THIS AFTERNOON...SO THE SNOW ADVISORY WILL BE ALLOWED
TO EXPIRE AT 1 PM.

MNZ082-091>093-271900-
/O.EXP.KMPX.SN.Y.0008.000000T0000Z-080327T1800Z/
WATONWAN-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...ST. JAMES...FAIRMONT...BLUE EARTH...
ALBERT LEA
1259 PM CDT THU MAR 27 2008

...SNOW ADVISORY WILL EXPIRE AT 1 PM CDT THIS AFTERNOON...

THE SNOW ADVISORY WILL EXPIRE AT 1 PM CDT THIS AFTERNOON. 

SNOW WILL CONTINUE DIMINISHING ALONG AND SOUTH OF THE INTERSTATE
90 CORRIDOR THIS AFTERNOON...SO THE SNOW ADVISORY WILL BE ALLOWED
TO EXPIRE AT 1 PM.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this snow advisory went out at Mar 26, 6:11 AM CDT, 5 hours 23 minutes earlier.

Area forecast discussion, Mar 26, 6:11 AM CDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
611 AM CDT WED MAR 26 2008

.UPDATE...

UPDATED FOR 12Z AVIATION DISCUSSION BELOW.

&&

.DISCUSSION...
/ISSUED AT 356 AM CDT WED MAR 26 2008/

HIGH PRESSURE WAS LOCATED OVER IA EARLY THIS MORNING WITH A RIDGE
STRETCHING NORTHWARD ACROSS CENTRAL MN. SKIES HAVE BEEN MAINLY
CLEAR OVERNIGHT. CLOUDS ARE BEGINNING TO SPREAD INTO THE NW
PORTION OF THE CWA IN ADVANCE OF LOW PRESSURE AND A COLD FRONT
ALONG THE INTERNATIONAL BORDER. THE LOW AND FRONT WILL BE MOVING
SE TODAY WITH W TO NW LOW LEVEL FLOW DEVELOPING ACROSS THE CWA.
HIGHS TODAY FROM THE UPPER 30S TO MIDDLE 40S FROM NORTH TO SOUTH
STILL LOOKING GOOD.

THE NAM REMAINS THE OUTLIER FOR THE PRECIPITATION EVENT TONIGHT
AND THURSDAY. IT IS INSISTENT ON DRIVING SURFACE LOW PRESSURE
ACROSS IA TOMORROW WHILE THE GFS/ECMWF KEEP SURFACE LOW PRESSURE
OVER OK AND TX WITH MID LEVEL FRONTOGENESIS PASSING ACROSS WEST
CENTRAL THROUGH SOUTH CENTRAL MN. THE MAGNITUDE OF THE DIFFERENCE
IS EVIDENT BY TAKING THE NAM MSLP MINUS THE GFS MSLP. AN AREA OF
10 TO 12 MILLIBARS SHOWS UP ACROSS SOUTHERN MN AND NORTHERN IA ON
THURSDAY.

SO...THE FORECAST FOR WEDNESDAY NIGHT AND THURSDAY WAS A BLEND OF
THE GFS/ECMWF WITH THE POTENTIAL FOR HEAVY SNOW OUTLINED BY THE
600-700MB FN VECTOR DIVERGENCE. THIS WOULD PLACE AREAS ALONG AND
SOUTH OF A LINE FROM MONTEVIDEO...TO OLIVIA...SAINT PETER...AND
FARIBAULT IN THE PATH FOR 6 INCHES OR MORE. CROSS SECTION DATA
FROM THE GFS SHOWS FAR SOUTHERN MN QUITE UNSTABLE THURSDAY MORNING
WITH NEGATIVE THETA-E LAPSE RATES IN THE 700-500MB LAYER. THE
BEST DENDRITIC TEMPERATURES ARE ALSO HUGGING THE MN/IA BORDER.
ALTHOUGH THE ADIABATIC OMEGA IS PRETTY GOOD OVER WEST CENTRAL
THROUGH SOUTH CENTRAL MN ON THURSDAY...MIXING RATIOS ONLY AVERAGE
2.5 G/KG. THE NET VERTICAL DISPLACEMENT SHOWN AVERAGES ABOUT 40
MILLIBARS.

THE MAIN CHANGE ON THIS SHIFT WAS TO TAKE THE WI COUNTIES OUT OF
THE WINTER STORM WATCH AND TIGHTEN THE PRECIPITATION GRADIENT OVER
WEST CENTRAL THROUGH SOUTH CENTRAL MN WHERE THE POTENTIAL FOR
HEAVY SNOW SEEMS HIGHEST. ALSO SHORTENED THE WATCH BY SEVERAL
HOURS WITH THE SNOW EXPECTED TO BE OVER BY THURSDAY EVENING.

HIGH PRESSURE WILL BUILD OVER THE REGION THURSDAY NIGHT AND
PERSIST INTO SATURDAY. A LOW PRESSURE SYSTEM WILL BE MOVING FROM
MONTANA TO ONTARIO THIS WEEKEND WITH A COLD FRONT PUSHING
EASTWARD ACROSS THE FA SATURDAY NIGHT AND EARLY SUNDAY. WITH
THINGS LOOKING A LITTLE FASTER...INTRODUCED POPS INTO THE MN CWA ON
SATURDAY...ESPECIALLY OVER WESTERN AREAS. EXPECT THE PRECIPITATION
TO DIMINISH FROM WEST TO EAST ON SUNDAY WITH MORE HIGH PRESSURE
FOR THE EARLY PART OF NEXT WEEK.

&&

.AVIATION.../12Z TAF ISSUANCE/

VFR CONDS SHUD PREVAIL THRU MUCH OF THE TAF PD AT ALL SITES EXCEPT
RWF...AND FOR A FEW HRS THIS MRNG AT RNH. SCT TO BKN LOW/MID DECK
CONT TO AFFECT SOME OF THE TAF SITES THIS MRNG. CU RULE SUPPORTS
SOME LO CLD DEVELOPMENT DURG THE LATE MRNG/AFTN HRS...WITH PSBLY
SOME PERIODIC MVFR CIGS. MAIN CONCERN WILL BE -SN CHCS AT RWF
AFT 00Z TNGT. BULK OF PCPN SHUD OCCUR AFT 06Z...WITH GRADUALLY
DIMINISHING CONDS. THE WORST CIGS/VSBYS...WITH PREVAILING IFR
CONDS SHUD AFFECT RWF AFT 12Z. LOTS OF UNCERTAINTY ON -SN AT OTHER
TAF SITES...WITH LO/MID LVL SATURATION BEING THE KEY PLAYER IN
WHETHER -SN MOVES INTO AXN/STC/MSP PRIOR TO 12Z. MSP MOST LIKELY
OF THESE SITES TO SEE THIS HAPPEN...BUT CONFIDENCE NOT ALL THAT
GREAT...SO HAVE INCLUDED A PROB30 FOR THE LAST 2 HRS OF THE VALID
TAF PD. STILL THINK THAT THE WORST CONDS...BY FAR...WILL OCCUR S
OF ALL THE AIRPORTS EXCEPT RWF.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WINTER STORM WATCH FROM LATE TONIGHT THROUGH THURSDAY EVENING
     FOR BLUE EARTH-BROWN-CHIPPEWA-FARIBAULT-LAC QUI PARLE-
     MARTIN-MCLEOD-NICOLLET-REDWOOD-RENVILLE-SIBLEY-WATONWAN-
     YELLOW MEDICINE.

     WINTER STORM WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR DAKOTA-FREEBORN-GOODHUE-LE SUEUR-RICE-SCOTT-
     STEELE-WASECA.

WI...NONE.
&&

RAH/KAT
Hazardous weather outlook, Mar 26, 4:26 AM CDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
426 AM CDT WED MAR 26 2008

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
270930-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
426 AM CDT WED MAR 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

ACCUMULATING SNOW WILL SPREAD INTO WEST CENTRAL AND SOUTHWEST
AREAS OF MINNESOTA WEDNESDAY NIGHT. A COUPLE OF INCHES OF
SNOW ARE POSSIBLE BY DAYBREAK THURSDAY ALONG AND SOUTH OF A LINE
FROM MONTEVIDEO TO BLUE EARTH. A WINTER STORM WATCH REMAINS IN
EFFECT FOR WEST CENTRAL AND PORTIONS OF SOUTH CENTRAL MINNESOTA
FOR WEDNESDAY NIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ACCUMULATING SNOWFALL...WITH PERHAPS SIGNIFICANT AMOUNTS...WILL
BE POSSIBLE FROM WEST CENTRAL THROUGH SOUTH CENTRAL MINNESOTA
ON THURSDAY. THE BEST CHANCE FOR ACCUMULATIONS IN THE SIX INCH RANGE
WILL BE SOUTH OF THE TWIN CITIES TO THE MONTEVIDEO AREA. A WINTER
STORM WATCH COVERS WEST CENTRAL AND ALL OF SOUTH CENTRAL MINNESOTA
ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND SNOWFALL OBSERVERS ARE URGED TO REPORT SNOWFALL
AMOUNTS TO THE NATIONAL WEATHER SERVICE.

RAH

Nearby

Snow Advisories in Minnesota, 2008Every snow advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.